Hail, Grant
- When
- February 19, 6:13 PM CST
- Where
- Grant County, Wakita
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.883, -97.917
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 19, 2:45 PM CST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CST THU FEB 19 2004 STRONG UPPER WAVE WILL MAKE ITS WAY ENE ACROSS SOUTHERN PLAINS THIS EVENING WITH SFC COLD FRONT MOVING SOUTH ACROSS OK AND N TX. AS THIS WAVE MOVES ACROSS... ALTHOUGH MOISTURE IS LIMITED... VERY STEEP LAPSE RATES AND SOME ELEVATED INSTABILITY WILL BE PRESENT. THIS MAY ALLOW A FEW THUNDERSTORMS TO DEVELOP UNDER THE COLD CORE AS IT MOVES ACROSS NORTHERN OKLAHOMA THIS EVENING. WITH INVERTED V SOUNDINGS MAY BE MORE OF AN OPPORTUNITY FOR DOWNBURST WINDS... ALL BE IT SLIGHT... THAN RAIN WITH SOME OF THIS ACTIVITY. IN ANY EVENT WILL KEEP CHANCE POPS ACROSS THE NORTH. FARTHER SOUTH WILL STRUGGLE TO OVERCOME CAPPING INVERSION IN PLACE... BUT AS FRONT MOVES ACROSS COULD SEE A FEW SHWRS/TSTMS INTO CENTRAL AND SOUTHEAST OKLAHOMA. WILL ALSO KEEP WIND ADVISORY GOING INTO THE EVENING EVERYWHERE EXCEPT PORTIONS OF NW OK. STRONG SOUTH TO SOUTHWEST WINDS WILL BE REPLACED BY STRONG N WINDS BEHIND THE FRONT... ALTHOUGH SHOULD REMAIN BELOW ADVISORY CRITERIA. THESE WINDS WILL REMAIN UP FOR MUCH OF THE DAY ON FRI BEFORE COOLER SFC HIGH BUILDS INTO THE AREA FRI AFTN AND EVENING. MAINLY PACIFIC AIR WITH THIS HIGH SO COOL DOWN WILL NOT BE AS PRONOUNCED AS ONES THE PAST FEW WEEKS. PLEASANT FIRST PART OF WEEKEND AS SFC HIGH SETTLES OVERHEAD WITH SHORTWAVE RIDGING AT MID LEVELS. INITIALLY DISORGANIZED TROUGH ACROSS THE WEST WILL SEND OUT PIECES OF ENERGY TOWARD THE SOUTHERN PLAINS BY SUNDAY. WILL INTRO SOME LOW POPS FOR PORTIONS OF WESTERN AND NORTHWESTERN OKLAHOMA FOR SUNDAY AS COMBINATION OF MID LEVEL ENERGY ALONG WITH WAA ON BACK SIDE OF SFC HIGH MAY BE ENOUGH TO PRODUCE A FEW SHOWERS. MORE ORGANIZED SYSTEM DROPS DOWN INTO MEAN TROUGH POSITION TO OUR WEST BY EARLY NEXT WEEK AND THEN TAKES SOUTHERN TRACK ACROSS TX THROUGH TUE. WILL PUT/KEEP SOME LOW POPS ACROSS THE BOARD BEGINNING MONDAY THROUGH TUESDAY NIGHT. OTHERWISE DRY WITH NEAR OR SLIGHTLY WARMER THAN NORMAL TEMPS THROUGH EXTENDED. FCSTID = 30 OKC 44 53 29 54 / 20 10 00 00 HBR 43 56 27 56 / 10 10 00 00 SPS 47 58 31 58 / 10 10 00 00 GAG 37 52 22 54 / 30 10 00 00 PNC 40 49 26 51 / 30 20 00 00 DUA 50 56 33 56 / 20 10 00 00 .OUN... OK...WIND ADVISORY THIS EVENING... OKZ006>008-011>013-016>048-050>052. TX...WIND ADVISORY THIS EVENING... TXZ083>090.
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CST THU FEB 19 2004
OKZ004>048-050>052-TXZ083>090-201300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD ACROSS
NORTHWEST OKLAHOMA AND SOUTHERN KANSAS TONIGHT. A FEW THUNDERSTORMS
WILL OCCUR FROM LATE AFTERNOON THROUGH TONIGHT...MAINLY OVER FAR
NORTHERN OKLAHOMA. SOME OF THESE STORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS AND SMALL HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
A SIGNIFICANTLY INCREASED WILDFIRE DANGER WILL EXIST THROUGH LATE
THIS AFTERNOON DUE TO STRONG SOUTH TO SOUTHWEST WINDS...WARM
TEMPERATURES AND LOW HUMIDITY. SEE FIRE DANGER STATEMENT AND RED
FLAG WARNING FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED FRIDAY THROUGH WEDNESDAY
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FEBRUARY 20TH.
SIX / 11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 419 PM CST THU FEB 19 2004 OKZ005-010-192230- WOODS OK-WOODWARD OK- 419 PM CST THU FEB 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF ALABASTER CAVERNS STATE PARK AT 419 PM CST...MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 432 PM CST THU FEB 19 2004 OKZ005-010-192245- WOODS OK-WOODWARD OK- 432 PM CST THU FEB 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF ALABASTER CAVERNS STATE PARK AT 432 PM CST...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH WILL ACCOMPANY PASSAGE OF THIS STORM. PEOPLE IN WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 455 PM CST THU FEB 19 2004 OKZ021>023-033>038-TXZ083>085-192330- BECKHAM OK-CADDO OK-COMANCHE OK-FOARD TX-GREER OK-HARDEMAN TX-HARMON OK-JACKSON OK-KIOWA OK-TILLMAN OK-WASHITA OK-WILBARGER TX- 455 PM CST THU FEB 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CADDO... COMANCHE...FOARD...GREER...HARDEMAN...HARMON...JACKSON...KIOWA... TILLMAN...WASHITA AND WILBARGER COUNTIES. AS A DRY LINE MOVES EAST...VERY STRONG SOUTHWEST TO WEST WINDS WILL BE SEEN OVER MUCH OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. WIND GUSTS TO NEAR 55 MPH WILL BE POSSIBLE AT TIMES THROUGH 6 PM FROM AREAS AROUND SEYMOUR AND VERNON TEXAS...NORTHWARD THROUGH ALTUS...MANGUM...HOBART...AND SAYRE. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. IF IN A HOME OR BUSINESS...STAY AWAY FROM SOUTH AND WEST FACING WINDOWS. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 510 PM CST THU FEB 19 2004 OKZ005-006-192330- ALFALFA OK-WOODS OK- 510 PM CST THU FEB 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER DACOMA AT 510 PM CST...MOVING NORTHEAST AT 45 MPH. WINDS NEAR 50 MPH WILL ACCOMPANY THIS STORM. PEOPLE IN ALFALFA AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 530 PM CST THU FEB 19 2004 OKZ016-021-022-033>038-TXZ083>085-200000- BECKHAM OK-COMANCHE OK-CUSTER OK-FOARD TX-GREER OK-HARDEMAN TX-HARMON OK-JACKSON OK-KIOWA OK-TILLMAN OK-WASHITA OK-WILBARGER TX- 530 PM CST THU FEB 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...COMANCHE... CUSTER...FOARD...GREER...HARDEMAN...HARMON...JACKSON...KIOWA... TILLMAN...WASHITA AND WILBARGER COUNTIES. AS A DRY LINE MOVES EAST...VERY STRONG SOUTHWEST TO WEST WINDS WILL BE SEEN OVER MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. WIND GUSTS TO NEAR 55 MPH WILL BE POSSIBLE AT TIMES THROUGH 7 PM FROM AREAS AROUND SEYMOUR AND VERNON TEXAS...NORTHWARD THROUGH ALTUS...MANGUM...HOBART...ELK CITY AND CLINTON. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. IF IN A HOME OR BUSINESS...STAY AWAY FROM SOUTH AND WEST FACING WINDOWS. MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 539 PM CST THU FEB 19 2004 OKZ007-200000- GRANT OK- 539 PM CST THU FEB 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A SEVERE THUNDERSTORM WAS LOCATED NORTHEAST OF CHEROKEE IN ALFALFA COUNTY...MOVING NORTHEAST AT 45 MPH. IF STORM INTENSITY CONTINUES...A SEVERE THUNDERSTORM WARNING MAY BE ISSUED FOR GRANT COUNTY. PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Vance AFB radar (KVNX), 25 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384233, 5384234.